Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 12, 2006, 8:52 PM CST for Barry County, Stone County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2006, 8:52 PM CST (02:52 UTC)
- Expired
- Jan 12, 2006, 9:30 PM CST
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 8:55 PM CST | HAIL 0.88 | Kimberling City, MO | NICKEL HAIL COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 130252 SVRSGF MOC009-209-130330- /O.NEW.KSGF.SV.W.0005.060113T0252Z-060113T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 852 PM CST THU JAN 12 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN MISSOURI. STONE COUNTY IN MISSOURI. * UNTIL 930 PM CST. * AT 847 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF EUREKA SPRINGS...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF KIMBERLING CITY BY 920 PM CST. 6 MILES SOUTH OF INDIAN POINT BY 930 PM CST. THE TOWNS OF EAGLE ROCK...GOLDEN...LAMPE AND BLUE EYE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3659 9380 3649 9377 3650 9332 3670 9332 $$ GAEDE
1 follow-up statement
000 WWUS53 KSGF 130304 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 PM CST THU JAN 12 2006 MOC009-209-130330- /O.CON.KSGF.SV.W.0005.000000T0000Z-060113T0330Z/ STONE MO-BARRY MO- 903 PM CST THU JAN 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRY AND STONE COUNTIES UNTIL 930 PM CST... AT 902 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF KIMBERLING CITY... OR 13 MILES NORTH OF BERRYVILLE...AND MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR KIMBERLING CITY BY 915 PM CST. NEAR INDIAN POINT BY 925 PM CST. THE TOWNS OF LAMPE AND SILVER DOLLAR CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3661 9370 3650 9373 3650 9332 3670 9332 $$ GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 5:30 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 12, 5:30 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CST THU JAN 12 2006 .DISCUSSION... PREVIOUS DISCUSSION MAIN CONCERNS ARE RAIN/THUNDERSTORM CHANCES TONIGHT...THEN THE ROLLER COASTER RIDE OF TEMPERATURES ONCE AGAIN FRIDAY INTO THE WEEKEND. GETTING MORE CONCERNED ABOUT CONVECTIVE CHANCES TONIGHT. MOISTURE RETURN OVER EASTERN OK AND ARKANSAS SHOULD BRING 50 DEGREE DEWPOINTS INTO THE SOUTHERN MO TONIGHT. THIS COUPLED WITH YET ANOTHER STRONG STORM SYSTEM MOVING THOROUGH THE CENTRAL PLAINS WILL SET THE STAGE FOR A BRIEF SHOT OF WEATHER THAT WILL OCCUR IN TWO MODES...1) CONVECTIVE WEATHER TONIGHT TRANSITIONING TO 2) A COLD/LOW STRATUS/LIGHT RAIN-DRIZZLE-MIXED PRECIPITATION PERIOD LATE TONIGHT AND FRIDAY. FOR TONIGHT...VIGOROUS DIGGING SHORTWAVE OVER THE WESTERN KS WILL CONTINUE TO MOVE EAST WITH A SURFACE LOW AND COLD FRONT ALREADY OVER NORTHWEST MISSOURI INTO EASTERN KS. 50 DEGREE DEWPOINTS HAVE SURGED NORTH AHEAD OF THE FRONT INTO EAST CENTRAL OK AND MOST OF AR. NAM PROGS LOOK PRETTY GOOD WHEN COMPARED TO PRESENT OBSERVED TRENDS...WHICH MOVE THE LOW LEVEL MOISTURE NORTHWARD INTO SOUTHERN MISSOURI THIS EVENING AHEAD OF THE SURGING COLD FRONT. MODEL 0-1KM CAPE OF 300-500 J/KG (OVERALL SOUNDING CAPES OF 700-800 J/KG) ARE PROGGED AHEAD OF THE FRONT THIS EVENING...WITH THE BEST INSTABILITY OVER SOUTH CENTRAL MO. STRONG MIDLEVEL WINDS ARE SUPPORTIVE OF STRONG UPDRAFTS...ENOUGH FOR SEVERE HAIL THIS EVENING. INSTABILITY MAY WEAKEN AFTER MIDNIGHT AHEAD OF THE FRONT AS IT EXITS THE REGION...SO REALLY JUST LOOKING AT A BRIEF WINDOW OF OPPORTUNITY FOR SEVERE STORMS. HAZARDOUS WEATHER OUTLOOK WORDING HAS BEEN BEEFED UP TO ACCOUNT FOR THIS. COLD RAIN/DRIZZLE IS STILL EXPECTED TO WRAP UP BEHIND THE NEARLY CLOSED UPPER SYSTEM LATE TONIGHT AND FRIDAY. THERMAL PROFILES NOT TOO FAR OFF FROM SUPPORTING SNOW...BUT BELIEVE BOUNDARY LAYER MAY BE JUST A LITTLE TOO WARM TO SUPPORT ANYTHING MORE THAN WET SNOW FLAKES AT BEST. ALREADY HAS A SNOW-RAIN MIX GOING IN THE FORECAST...AND HAVE ONLY BUMPED UP THE PRECIP CHANCES FOR FRIDAY MORNING. WOULDNT BE SHOCKED TO SEE A BRIEF TRANSITION TO ALL SNOW AT SOME POINT...BUT WARM BOUNDARY LAYER AND GROUND TEMPERATURES SHOULD PUT THE KIBOSH ON ANY SIGNIFICANT ACCUMULATION. IN WHAT SEEM LIKE AN ENDLESS CYCLE THIS WINTER...THE HIGH AMPLITUDE BUT PROGRESSIVE PATTERN WILL PRODUCE ANOTHER QUICK WARM UP THIS WEEKEND. WENT CLOSE TO MOS GUIDANCE SATURDAY AND A LITTLE ABOVE SUNDAY WITH SOUTHWEST WINDS. THERE WILL BE ANOTHER CHANCE FOR RAIN...AND SOME THUNDERSTORMS AGAIN MONDAY WITH ANOTHER IMPRESSIVE SYSTEM. DSA && .AVIATION... FOR THE 00 UTC TAFS...COLD FRONT IN EXTREME SOUTHEAST KANSAS AT THIS TIME WITH 50 DEGREE DEWPOINTS JUST MOVING ACROSS THE BORDER. STILL A CHANCE TO SEE LOWERED CEILINGS AND PRECIPITATION DEVELOP OUT AHEAD OF THE FRONT AS IT PUSHES THROUGH THE AREA. ONCE FRONT PASSES...THERE IS ALSO A POSSIBILITY OF POST FRONTAL RAIN AND MVFR CONDITIONS THROUGH THE MORNING HOURS. CONDITIONS ARE EXPECTED TO IMPROVE BY 21Z FRIDAY. GAEDE && .FIRE WEATHER... INCREASED CLOUD COVER AND MOISTURE RETURN ARE CONTINUING TO IMPROVE FIRE WEATHER CONDITIONS. RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jan 12, 2:34 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CST THU JAN 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 234 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND OVERNIGHT. ENOUGH MOISTURE AND INSTABILITY WILL BE DRAWN NORTHWARD TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT FROM 8 PM THROUGH 2 AM...MAINLY IN COUNTIES ALONG AND SOUTHEAST OF PINEVILLE TO ELDON LINE. MODEST TO MODERATE AMOUNTS OF INSTABILITY...BUT VERY FAVORABLE WIND PROFILES WITH HEIGHT...WILL SUPPORT ISOLATED SEVERE STORMS WITH LARGE HAIL...WITH ONE INCH HAIL OR LARGER POSSIBLE. SOME ISOLATED STORMS NEAR THE ARKANSAS STATE LINE IN SOUTH CENTRAL MISSOURI MAY ALSO PRODUCE WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEIGHTENED WILDFIRE DANGER WILL OCCUR SUNDAY AS GUSTY SOUTH TO SOUTHWEST WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOW HUMIDITY DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jan 12, 8:06 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 806 PM CST THU JAN 12 2006 MOZ090-130245- GREENE- 806 PM CST THU JAN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 845 PM CST... AT 802 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF REPUBLIC...OR 15 MILES WEST OF SPRINGFIELD...AND MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE... NEAR WILLARD BY 815 PM CST. NEAR FAIR GROVE BY 830 PM CST. PEOPLE IN GREENE COUNTY...INCLUDING THE CITIES OF WILLARD AND FAIR GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. GAEDE
Local storm report, Jan 12, 8:09 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL BOIS D ARC 37.25N 93.52W
1/12/2006 0.88 INCH GREENE MO LAW ENFORCEMENT
DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
GUSTS AROUND 40 MPH
SAWLocal storm report, Jan 12, 8:09 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE FORMAT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CST THU JAN 12 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL BOIS D ARC 37.25N 93.52W
01/12/2006 0.88 INCH GREENE MO LAW ENFORCEMENT
DIME AND NICKEL SIZED HAIL REPORTED ALONG WITH WIND
GUSTS AROUND 40 MPH
SAWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:12 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Jan 12, 9:09 PM CST | Tornado Warning | SGF | Stone, Taney | 36 min |
| Jan 12, 9:39 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Taney | 36 min |
| Jan 12, 10:05 PM CST | Severe Thunderstorm Warning | SGF | Taney | 25 min |
| Jan 12, 10:14 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 31 min |
| Jan 12, 10:23 PM CST | Severe Thunderstorm Warning | SGF | Texas | 14 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.